MAUDE Adverse Event Report: BIOMET MICROFIXATION 2.0 LACTOSORB SYSTEM 2.0 X 7 MM DIRECT DRIVE SCREW; SCREW, FIXATION, BONE

BIOMET MICROFIXATION 2.0 LACTOSORB SYSTEM 2.0 X 7 MM DIRECT DRIVE SCREW; SCREW, FIXATION, BONE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical products: unknown blade, part# ni, lot# ni.The user facility is foreign; therefore, a facility medwatch report will not be available.(b)(6).
 
Event or Problem Description
It was reported the surgeon experienced screw retention issues and a screw fracture during a maxillary lefort i osteotomy.The screws would not retain on the blade and one screw head fractured when the blade was pushed in to grip the screw.No adverse events have been reported as a result of the malfunction.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A visual inspection of the screw showed light signs of attempted use.For further analysis the screw was returned to warsaw for further investigation by the ops manufacturing technician.The reported testing result shows that the returned product was found to fail the g01355 no-go test and has been deemed out of spec.The complaint is confirmed.Review of the device history record identified no deviations or anomalies during manufacturing related to the reported event.The root cause of the reported issue is attributed to issues in the manufacturing process leading to undersized parts being manufactured.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
2.0 LACTOSORB SYSTEM 2.0 X 7 MM DIRECT DRIVE SCREW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10552929
Report Number0001032347-2020-00445
Device Sequence Number14129416
Product Code HWC
UDI-Device Identifier00841036054700
UDI-Public00841036054700
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011139
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2024
Device Model NumberN/A
Device Catalogue Number915-2201
Device Lot Number565560
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/07/2020
Supplement Date Received by Manufacturer02/09/2021
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date02/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1